MAUDE Adverse Event Report: COVIDIEN SURGICAL V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number VLOCM0024
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an open bone tumor surgery, at the skin suturing step, three absorbable sutures were found to be defective in succession.The first pack exhibited a cracked tail loop after the first stitch, the second pack had the needle and thread detach, and the third pack experienced thread breakage.All issues occurred within less than five minutes of use and during intradermal continuous suturing.The defective sutures were replaced with regular absorbable thread from another manufacturer to complete the procedure.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant product: vlocm0024, vlocm0024 v-loc* 90 3-0 clr 45cm p12x12 (lot#a4k2044vfy); vlocm0024, vlocm0024 v-loc* 90 3-0 clr 45cm p12x12 (lot#a4k2044vfy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The visual inspection of the returned product noted one suture and one needle.The needle was returned disengaged from the suture.Upon microscopic inspection, instrument marks were noted near the swaged end of the needle.Suture material was observed to be present in the swage, indicating the suture broke off at the swage.Functional testing on the opened complaint device was precluded as the needle was returned detached.It was reported that the needle and thread detached.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the needle was grasped near the swaged end or the tip and could cause bends, breaks, or damage the connection between the needle and suture.The evaluation detected an unreported condition: suture broken.Visual examination noted that the suture was observed to be broken at the barbed section and the loop end was missing.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: during employment of the device, care should be taken to avoid damage to the surgical needles from handling.Grasp the needle in an area one-third to one half of the distance from the attachment end to the needle point.Grasping near the point could result in damage to the functional integrity or fracture the needle.Grasping at the attachment area could cause breakage of the needle barrel or the absorbable thread in the attachment area.Reshaping needles may result in decreased resistance to bending and breaking.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23633444
Report Number1219930-2025-05439
Device Sequence Number21177442
Product Code GAM
UDI-Device Identifier10884521131699
UDI-Public(01)10884521131699(17)270930(10)A4K2044VFY(20)03
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCM0024
Device Catalogue NumberVLOCM0024
Device Lot NumberA4K2044VFY
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexUnknown